Alert archive / South Dakota / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 53, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at Jun 14, 2014, 3:45 AM CDT for Hanson County, McCook County, South Dakota. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2014, 3:45 AM CDT (08:45 UTC)
- Expired
- Jun 14, 2014, 4:12 AM CDT
- In force
- 27 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 50.0 mph
Counties Hanson County, SD, McCook County, SD
The radar
The Sioux Falls radar (KFSD), 58 km from the middle of the area, began a volume at 08:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 8.8 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2413 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 170 m²/s²
- 0-3 km storm-relative helicity
- 459 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
977
WUUS53 KFSD 140845
SVRFSD
SDC061-087-140930-
/O.NEW.KFSD.SV.W.0053.140614T0845Z-140614T0930Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
345 AM CDT SAT JUN 14 2014
THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HANSON COUNTY IN SOUTHEAST SOUTH DAKOTA...
MCCOOK COUNTY IN SOUTHEAST SOUTH DAKOTA...
* UNTIL 430 AM CDT
* AT 343 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES SOUTHWEST
OF ALEXANDRIA...AND MOVING EAST AT 50 MPH.
HAZARD...HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
* LOCATIONS IMPACTED INCLUDE...
FULTON...ALEXANDRIA...FARMER...EMERY...SPENCER...SALEM AND
MONTROSE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4364 9713 4351 9796 4372 9796 4385 9732
4385 9713
TIME...MOT...LOC 0845Z 255DEG 44KT 4362 9786
HAIL...1.25IN
WIND...<50MPH
$$
BT3 follow-up statements
231
WWUS53 KFSD 140855
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
355 AM CDT SAT JUN 14 2014
SDC061-087-140930-
/O.CON.KFSD.SV.W.0053.000000T0000Z-140614T0930Z/
MCCOOK SD-HANSON SD-
355 AM CDT SAT JUN 14 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR HANSON AND
MCCOOK COUNTIES UNTIL 430 AM CDT...
AT 353 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ALEXANDRIA...
AND MOVING EAST AT 50 MPH.
HAZARD...HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
FARMER...EMERY...SPENCER...SALEM AND MONTROSE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4364 9713 4351 9796 4372 9796 4385 9732
4385 9713
TIME...MOT...LOC 0855Z 255DEG 44KT 4365 9770
HAIL...1.25IN
WIND...<50MPH
$$
BT445
WWUS53 KFSD 140858
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
358 AM CDT SAT JUN 14 2014
SDC061-087-140930-
/O.CON.KFSD.SV.W.0053.000000T0000Z-140614T0930Z/
MCCOOK SD-HANSON SD-
358 AM CDT SAT JUN 14 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR HANSON AND
MCCOOK COUNTIES UNTIL 430 AM CDT...
AT 358 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR EMERY...AND
MOVING EAST AT 50 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
SPENCER...SALEM AND MONTROSE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4364 9713 4351 9796 4372 9796 4385 9732
4385 9713
TIME...MOT...LOC 0859Z 255DEG 44KT 4366 9763
HAIL...1.00IN
WIND...<50MPH
$$
BT723
WWUS53 KFSD 140912
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
412 AM CDT SAT JUN 14 2014
SDC061-087-140920-
/O.CAN.KFSD.SV.W.0053.000000T0000Z-140614T0930Z/
MCCOOK SD-HANSON SD-
412 AM CDT SAT JUN 14 2014
...THE SEVERE THUNDERSTORM WARNING FOR HANSON AND MCCOOK COUNTIES IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED...HOWEVER...SMALL
HAIL IS STILL A THREAT.
LAT...LON 4364 9713 4351 9796 4372 9796 4385 9732
4385 9713
TIME...MOT...LOC 0910Z 255DEG 44KT 4370 9745
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 10:50 PM CDT, 4 hours 55 minutes earlier.
Area forecast discussion, Jun 13, 10:50 PM CDT, 4 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SIOUX FALLS SD 1050 PM CDT FRI JUN 13 2014 .UPDATE... ISSUED AT 1017 PM CDT FRI JUN 13 2014 HAVE MADE SOME ALTERATIONS TO SHORT TERM GRIDS...BUT SOME ARE OF SOMEWHAT LOWER CONFIDENCE AS THE NIGHT WEARS ON. HAVE ELIMINATED POPS THROUGH THE NEXT COUPLE OF HOURS...AS INITIAL MID LEVEL SPRINKLES AND LIGHT SHOWERS HAVE LIFTED NORTHEAST. WESTERN PLAINS CONVECTION IS THE NEXT CONCERN. LEADING CELLS HAVE STARTED TO DIMINISH PUSHING EASTWARD...BUT EXPECT THAT THE LOW LEVEL JET INCREASING TO 45 TO 55 KNOTS WILL ENHANCE MORE ELEVATED ACTIVITY AS IT VEERS EASTWARD TONIGHT. PARCELS INITIATED AROUND 800 HPA EXHIBIT PERHAPS AS MUCH AS 1000-1500 J/KG...BUT EFFECTIVE SHEAR REMAINS ON THE LOWER SIDE OF POTENTIAL SUPERCELL SUPPORT. WOULD NOT BE SHOCKED TO END UP WITH A COUPLE OF MARGINAL HAIL REPORTS THE LATTER HALF OF THE NIGHT IN THE NORTHWEST HALF OF THE CWA... AND EVEN THE THREAT OF A LITTLE WIND GIVEN THE DRIER AIRMASS IN PLACE ACROSS THE AREA IN ADVANCE OF THE STRONGER ADVECTIONS. A WEAK WAVE LIFTING NORTHEAST WILL ALSO SUPPORT PRECIPITATION DEVELOPMENT THROUGH THE MORNING AS IT SHEARS PAST IN SW FLOW ALOFT. SOMEWHAT CURIOUS THAT PRECIPITATION WOULD BE ABLE TO DEVELOP SO FAR SOUTHWARD WITH MAIN BOUNDARY...LIFT AND CONVERGENCE SUGGESTED TO BE FARTHER NORTHWARD. DID SOMEWHAT DELAY THE EASTWARD PUSH AS WILL BE DEALING WITH REGENERATION LIKELY IN WAKE OF PRECIPITATION/OUTFLOW THAT WILL DEVELOP A FAIRLY STRONG COLD POOL AND MASS OF STRATUS WHICH WILL IMPACT WARMING POTENTIAL DURING THE DAY...ESPECIALLY ACROSS THE NORTHERN TWO THIRDS OF THE CWA. HAVE SLOWED UP THE MODERATION A BIT...WITH STRATUS EXPECTED TO FORM SHORTLY AFTER A BRIEF PERIOD OF SOME CLEARING OF THE MID CLOUDS AND PRECIPITATION DURING THE MID TO LATE MORNING. REMAINS TO SEE WHAT IMPACT THIS WILL HAVE ON THE SEVERE POTENTIAL ON LATER SATURDAY AFTERNOON AND EVENING...AS TOO MUCH STRATUS COULD LIMIT SURFACE DESTABILIZATION...BUT MAY ALSO HELP TO SET UP A VERY STRONG LOW LEVEL BOUNDARY WHICH THE SYNOPTIC FLOW WOULD TEND TO ADVECT NORTHWARD THROUGH THE DAY... PERHAPS LOCALLY INCREASING A TORNADIC THREAT. FOR NOW...STRONGEST STORMS WOULD LIKELY BE THROUGH THE LOWER MISSOURI RIVER VALLEY... PERHAPS NORTHWARD TO JUST SOUTH OF I 90. && .SHORT TERM...(TONIGHT AND SATURDAY) ISSUED AT 305 PM CDT FRI JUN 13 2014 ISOLATED TO SCATTERED MID LEVEL SPRINKLES/SHOWERS IN THE FAR WESTERN PARTS OF THE CWA THIS AFTERNOON WILL HAVE A HARD TIME MOVING MUCH EAST OF THE JAMES RIVER DUE TO VERY DRY ATMOSPHERE IN PLACE FROM THE I29 CORRIDOR EASTWARD. EXCEPTION MAY BE ALONG HIGHWAY 14 FROM HURON TO MARSHALL WHERE LIFT IS A LITTLE STRONGER CLOSE TO THE SHORTWAVE MOVING THROUGH NORTHEASTERN SD. THIS WILL MEAN KEEPING ABOUT A 20% POP GOING THERE THROUGH THIS EVENING. OTHERWISE...THIS EVENING WILL SEE CONTINUED GUSTY SOUTHERLY WINDS BRINGING INCREASING MOISTURE AND WARMER AIR INTO THE AREA...WHICH WILL HELP SET THE STAGE FOR MORE WIDESPREAD THUNDERSTORM ACTIVITY LATE TONIGHT THROUGH SATURDAY AS THE LOW PRESSURE SYSTEM AND COLD FRONT IN THE WESTERN HIGH PLAINS MOVES EAST. FIRST SHOT OF BETTER STORM CHANCES WILL BE AFTER MIDNIGHT TONIGHT IN THE NORTHERN AREAS ALONG THE MID LEVEL WARM FRONT AS THE 50+ KT LOW LEVEL JET KICKS IN AFTER SUNSET. NOT EXPECTING SEVERE WITH THESE ELEVATED STORMS...BUT WITH THE VERY STRONG LOW LEVEL JET...ANY DOWNDRAFTS COULD TAP INTO THOSE WINDS AND BRING THEM TOWARD THE SURFACE. THESE STORMS WILL PUSH EAST LATE TONIGHT THROUGH SATURDAY MORNING. LOW TEMPERATURES TONIGHT WILL REMAIN PRETTY MILD WITH CONSIDERABLE CLOUD COVER AND STRONG SOUTHERLY WINDS. READINGS SHOULD BOTTOM OUT IN THE UPPER 50S TO LOWER 60S. HIGHS ON SATURDAY SHOULD WARM INTO THE MID 70S TO LOWER 80S WITH THE LATE ARRIVAL OF THE COLD FRONT IN THE AFTERNOON. BY SATURDAY AFTERNOON THERE WILL BE A DECENT CAP IN PLACE ACROSS THE REGION WITH 700 MB TEMPERATURES RUNNING AROUND 12 TO 14 C DEGREES. THINK OVERALL CONVECTIVE ACTIVITY WILL BE MINIMAL IN THE MID AFTERNOON...THEN POSSIBLE DEVELOPMENT IN OUR WEST LATER IN THE AFTERNOON WITH LOW LEVEL CONVERGENCE AS THE FRONTAL BOUNDARY BEGINS TO PUSH THROUGH THE JAMES RIVER VALLEY AND SOME INFLUENCE IS FELT BY AN APPROACHING UPPER LEVEL SHORTWAVE FROM THE WEST. MODELS DO NOT WEAKEN THE CAP IN OUR EAST UNTIL CLOSER TO 00Z...AND THEN WOULD EXPECT CONVECTIVE COVERAGE TO INCREASE WITH STRONG MOISTURE TRANSPORT INTO THE REGION ON A 50 TO 60 KT LOW LEVEL JET. MUCAPE VALUES OF 1500 TO 2500 J/KG FROM NORTH TO SOUTH AND 0 TO 6 KM BULK SHEAR OF 35 TO 45 KTS ARE CERTAINLY SUPPORTIVE OF SEVERE STORMS...WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS. CANNOT RULE OUT ISOLATED TORNADOES WITH DECENT 0 TO 1 KM CAPE/HELICITY VALUES...WITH THE BETTER CHANCES TOWARD OUR LOWER MISSOURI RIVER VALLEY/NORTHWESTERN IOWA ZONES CLOSER TO THE SURFACE LOW/WARM FRONT. LOOKING FOR HIGHS IN THE MID 70S TO LOWER 80S. .LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY) ISSUED AT 305 PM CDT FRI JUN 13 2014 BY SATURDAY EVENING THE MAIN UPPER LEVEL SHORTWAVE TRACKS ACROSS THE AREA...WITH THE BEST FORCING IN OUR SOUTHEAST...SO ANTICIPATE FAIRLY WIDESPREAD COVERAGE OF THUNDERSTORMS OVER THAT PORTION OF THE CWA DURING THE OVERNIGHT HOURS. WITH PRECIPITABLE WATER VALUES OF AROUND 2 INCHES...THINK THAT HEAVY RAIN WILL BE A POSSIBILITY...IN ADDITION TO SEVERE STORMS IN THE EVENING. BY MID MORNING ON SUNDAY...THE FRONTAL BOUNDARY WILL FINALLY EXIT OUR FAR EASTERN ZONES...WITH IMPROVING CONDITIONS THROUGH THE DAY AS THE SYSTEM EXITS TO OUR EAST. THIS WILL LEAD TO CLEARING SKIES...BREEZY WESTERLY WINDS...LOWERING DEWPOINTS...AND HIGHS IN THE MID 70S TO LOWER 80S. A STRONG SOUTHERLY FLOW RETURNS TO THE REGION ON MONDAY...AND WILL AGAIN SEE INCREASING CONVECTION CHANCES IN THE AFTERNOON AND NIGHT TIME TIME HOURS OF MONDAY AS THETA E ADVECTION INCREASES WITH A STRENGTHENING LOW LEVEL JET OVER THE AREA...AND ANOTHER SHORTWAVE LIFTS INTO THE REGION. IN WARMING THERMAL PROFILES...HIGHS WILL MAKE IT INTO THE LOWER TO MID 80S. IN THE EXTENDED...AN UPPER LEVEL RIDGE BUILDS INTO THE REGION THROUGH MIDWEEK...BEFORE A WESTERN U.S. TROUGH NUDGES EASTWARD TOWARD THE END OF THE WEEK. THIS PATTERN WILL ALLOW FOR ABOVE NORMAL TEMPERATURES FOR TUESDAY AND WEDNESDAY...THEN SLOWLY NUDGING DOWN CLOSER TO NORMAL FOR THURSDAY AND FRIDAY. AGAIN APPEARS TO BE PERIODIC CHANCES OF CONVECTION THROUGH THE EXTENDED...WITH USUAL MODEL DIFFERENCES ON TIMING/PLACEMENT. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SATURDAY NIGHT) ISSUED AT 1050 PM CDT FRI JUN 13 2014 CONTINUED FOCUS IS ON CONVECTION CHANCES THROUGH THE PERIOD. THROUGH 18Z SATURDAY...EXPECT COMPLEX OF STORMS TO MOVE FROM WRN SD ENE INT ERN SD AND WRN MN. WITH THIS EXPECTED MOTION... THUNDERSTORMS WOULD AFFECT SIOUX FALLS AND HURON AND TAFS INCLUDE A PERIOD OF STORMS IN BOTH PLACES. FOLLOWING ANY STORMS...EXPECT STRATUS TO DEVELOP IN A LARGE PORTION OF SOUTHEAST SD AND INTO SW MN. SO INCLUDED MVFR CIGS FOR MUCH OF THE MORNING IN BOTH KHON AND KFSD WITH STRATUS SLOWLY LIFTING AND BREAKING UP DURING THE AFTERNOON LEAVING VFR CONDITIONS AFTER 19Z. FOR KSUX...BOTH THE CONVECTION AND STRATUS ARE EXPECTED TO REMAIN NORTH WITH WINDS REMAINING FAIRLY STRONG TOMORROW. A COLD FRONT WILL APPROACH DURING THE LATE AFTERNOON AND EVENING. HAVE ADDED THUNDERSTORMS TO ALL SIGHTS...CENTERED ON 00Z IN KHON, 01Z AT KFSD AND 03Z AT KSUX. HAVE MVFR CONDITIONS WITH THESE STORMS ALTHOUGH IF CORE OF STORM GOES THROUGH ANY AREA...IFR CONDITIONS ARE POSSIBLE. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. && UPDATE...CHAPMAN SHORT TERM...MG LONG TERM... AVIATION...SCHUMACHER
Hazardous weather outlook, Jun 13, 5:53 AM CDT, 21 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 553 AM CDT FRI JUN 13 2014 MNZ071-072-080-097-098-SDZ038>040-052>056-058>062-141100- LINCOLN-LYON-MURRAY-PIPESTONE-ROCK-BEADLE-KINGSBURY-BROOKINGS- JERAULD-SANBORN-MINER-LAKE-MOODY-AURORA-DAVISON-HANSON-MCCOOK- MINNEHAHA- 553 AM CDT FRI JUN 13 2014 .DAY ONE...TODAY AND TONIGHT ELEVATED THUNDERSTORMS WILL BE POSSIBLE LATE TONIGHT. ISOLATED SEVERE STORMS MAY PRODUCE WIND GUSTS TO 65 MPH. SMALL HAIL TO NICKEL SIZE WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ELEVATED THUNDERSTORMS WILL EXIT THE REGION SATURDAY MORNING...WITH SCATTERED TO NUMEROUS THUNDERSTORMS BECOMING POSSIBLE AGAIN FROM LATE SATURDAY AFTERNOON INTO SATURDAY NIGHT. ISOLATED SEVERE STORMS WILL BE POSSIBLE WITH THE ELEVATED MORNING ACTIVITY. A GREATER RISK OF SEVERE STORMS WILL EXIST WITH ANY LATE DAY DEVELOPMENT. DURING THIS TIME...HAIL TO THE SIZE OF GOLF BALLS...WIND GUSTS TO 65 MPH AND ISOLATED TORNADOES WILL BE POSSIBLE IN THE LATE AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 1 AM EARLY SATURDAY MORNING. IAZ001>003-012>014-MNZ081-089-090-SDZ050-057-063>070-141100- LYON-OSCEOLA-DICKINSON-SIOUX-OBRIEN-CLAY-COTTONWOOD-NOBLES- JACKSON-GREGORY-BRULE-CHARLES MIX-DOUGLAS-HUTCHINSON-TURNER- LINCOLN-BON HOMME-YANKTON- 553 AM CDT FRI JUN 13 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST IOWA...SOUTHWEST MINNESOTA...SOUTH CENTRAL SOUTH DAKOTA AND SOUTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF ELEVATED THUNDERSTORMS LATE TONIGHT. THESE STORMS ARE NOT EXPECTED TO BE SEVERE...ALTHOUGH WIND GUSTS TO 50 MPH AND HAIL TO DIME SIZE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ELEVATED NON-SEVERE THUNDERSTORMS WILL EXIT THE REGION SATURDAY MORNING...WITH SCATTERED TO NUMEROUS THUNDERSTORMS EXPECTED TO DEVELOP FROM LATE SATURDAY AFTERNOON INTO SATURDAY NIGHT. A RISK OF SEVERE STORMS WILL EXIST WITH ANY LATE DAY DEVELOPMENT. DURING THIS TIME...GOLF BALL SIZE OR LARGER HAIL...AND WIND GUSTS TO 70 MPH WILL BE THE PRIMARY THREATS. ISOLATED TORNADOES WILL ALSO BE POSSIBLE IN THE LATE AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY AND TONIGHT. IAZ020>022-031-032-NEZ013-014-SDZ071-141100- PLYMOUTH-CHEROKEE-BUENA VISTA-WOODBURY-IDA-DIXON-DAKOTA-UNION- 553 AM CDT FRI JUN 13 2014 .DAY ONE...TODAY AND TONIGHT ISOLATED ELEVATED THUNDERSTORMS WILL BE POSSIBLE LATE TONIGHT... HOWEVER SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ELEVATED NON-SEVERE THUNDERSTORMS WILL EXIT THE REGION SATURDAY MORNING... WITH THUNDERSTORMS EXPECTED TO REDEVELOP LATE SATURDAY AFTERNOON INTO SATURDAY NIGHT. THERE IS A MODERATE RISK OF SEVERE STORMS WITH ANY LATE DAY DEVELOPMENT. DURING THIS TIME...GOLF BALL SIZE OR LARGER HAIL...AND WIND GUSTS TO 70 MPH WILL BE THE PRIMARY THREATS. ISOLATED TORNADOES WILL BE POSSIBLE IN THE LATE AFTERNOON AND EVENING. AREAS OF HEAVY RAIN COULD ALSO PRODUCE LOCALIZED FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.
In the hours before
Local storm report, Jun 14, 3:37 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
337 AM CDT SAT JUN 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 AM HAIL MITCHELL 43.73N 98.03W
06/14/2014 E0.75 INCH DAVISON SD TRAINED SPOTTER
&&
BTLocal storm report, Jun 14, 3:44 AM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
344 AM CDT SAT JUN 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 AM HAIL MITCHELL 43.73N 98.03W
06/14/2014 E0.88 INCH DAVISON SD BROADCAST MEDIA
&&
JHThe office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 9:56 AM CDT | River Flood Warning | FSD | Lincoln, Union | 11 days |
| Jun 14, 9:56 AM CDT | River Flood Warning | FSD | Union | 12 days |
| Jun 14, 2:51 PM CDT | Flash Flood Watch | FSD | Clay, Lincoln, Minnehaha, Union | 13 hr |
| Jun 14, 2:57 PM CDT | Severe Thunderstorm Warning | FSD | Beadle | 48 min |
| Jun 14, 6:39 PM CDT | Severe Thunderstorm Warning | FSD | Clay, Yankton | 51 min |
Nearby
Severe Thunderstorm Warnings in South Dakota, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.